100 lb. Club - Adventures in Weightloss...not fun




Nyssareen
01-22-2004, 11:07 PM
Just wanted to check in with y'all and let you know that I am still alive, if not altogether well. It seems that about .1% of people who use Fastin have severe reactions to it that don't fall into any specific category, and I am, as always, that .1%. For the past week I've been having hallucinations, severe weakness, panic attacks, extreme nausea, confusion, parts of my body going numb...just to name a few. It has been about the worst week of my life. I am only able to sit up for a few minutes a day and today I'm using them to check in with you all because I could really use some support as the drs haven't been very much. I'm going in tomorrow to see him FINALLY after going through **** for a week. I went to the ER on tuesday and was told that the side effects should go away, but since I've lost weight (about 15 pounds now) that I should just put up with them because I need to lose weight. I'm aware that I am morbidly obese, Mr. ER Doctor man, but that doesn't mean I should have to put up with this crap! Fortunately my mom has been very helpful and my work has been understanding...I need to go lie down now because my head is going to explode. I'll let y'all know what happens as soon as I know.

Cezanne


jkfla
01-23-2004, 03:36 AM
be careful with those meds. i was on........ something similar i just can't remember the exact name. i was having all sorts of horrible reactions. my hair was falling out, i was breaking out with sores all over my arms and legs. i couldn't sleep and would be up for 3 or 4 days at a time.... not good with 3 month old. my eye sight was affected, when i would look around all i'd see were flashes of light. it was nasty. i lost about 30 pounds while i was on them (for about 5 or so months) and gained it all back plus 40 pounds after i quit taking them. the sores never went away (i've got scars now) but the rest of the side effects eventually did. my doc didn't seem worried about my reaction but nothing i read on that particular drug mentioned the stuff i had going on. if you have to, find a different doctor! if i can remember or find the name of it i'll be sure to let you know what it was. it started with a p though (generic for something else).

Nyssareen
01-23-2004, 04:12 AM
Was it Phenteramine or something like that? That is what I'm on, it's the Phen part of Phen/Fen and supposed to be safe, but if it does stuff like it has been doing to me to even .1% of the people who take it, it's not safe! I've only been on it just over 2 weeks and I've lost 15 pounds (I got a scale and found that I was 380 and now I'm around 364) but I was hungry all the time anyway, I think it was more my developing will power than the medicine. I have hardly slept all week and I can't sit up long without my head wanting to blow up and my stomach cramping up. Let me know if it was the same medicine and we can warn people off it if it is the same! My dr is taking me off it though...I already stopped taking it regardless of what he said, but I still feel terrible. Lying back down now. Thanks for the input!

Cezanne


Amanda Panda
01-23-2004, 10:59 AM
Cezanne, that sounds awful!

Please be careful and look after yourself - I don't like the sound of what you are taking, and just because you are obese doesn't mean you have to put up with such pain and anxiety.

Ignore that doctor in the ER - there are other ways that you can successfully lose weight - you just have to find out what works for you and check in here regularly. I'm not saying it is easy (far from it!) - but it can't be worse than what you are going through now.

Tale care!

Amanda xx

chequitagirl
01-23-2004, 11:06 AM
cezanne i agree with amanda. some drs are just morons. please be careful and take care of yourself. i will keep you in my prayers. you can do it without the drugs i have faith in you. keep on keeping on.

mthrgoos68
01-23-2004, 11:41 AM
I have to agree, just because you are overweight doesn't mean that you should have to endure that. There are other ways to lose and you will find the right one for you, but that is obviously not it. We care about you and want you healthy, and it doesn't sound like that medication is the way to go for you.

Hope you're feeling better soon and remember that we're here to help you through this too.

jkfla
01-23-2004, 02:42 PM
YES Phentermine!!!!! that's what i was taking!!!!

Step
01-24-2004, 11:25 PM
Yuck. I'm glad you're off that stuff. I hope you are feeling better soon.

SuchAPrettyFace
01-25-2004, 03:12 AM
I typed out a good long response to this, but my freakin firewall logged me out before I could get it saved. Grrrrrrrrrrr. Here is a synopsis:

The dr should treat you like a human being. If you can't handle the side effects, then he should try a different meds on you.

I was on phentermine in 1997, lost a good amount of weight w/it, gained it all back & then some when they took me from 30mg/day to 0mg/day.

The only thing I noticed about it was complete & total loss of appetite, where by the last couple of weeks, I was forcing myself to try & eat at least the 4 food groups a day, and I could usually only manage 3--a yogurt, a serving of baby carrots & a hardboiled egg or chicken breast. Just wasn't hungry for anything else.

So I would love to be back on it, but not w/the side effects you are describing. I hope your doctor does some more research & finds something that works for you that doesn't make you feel so lousy.

Hang in there! We're here for you!